Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 46, NWS Tallahassee, FL

March 26, 2005Madison County, Florida; Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2005, 10:10 AM EST for Madison County, Florida; Lowndes County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 10:10 AM EST (15:10 UTC)
Expired
Mar 26, 2005, 10:45 AM EST
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Madison County, FL, Lowndes County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 261510
SVRTAE
FLC079-GAC185-261545-
/O.NEW.KTAE.SV.W.0046.050326T1510Z-050326T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MADISON COUNTY IN FLORIDA
  EASTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA

* UNTIL 1045 AM EST

* AT 1004 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MADISON CO AIRPORT...OR ABOUT 7 MILES EAST
  OF MADISON...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MELROSE AND LAKE PARK BY 1030 AM EST...
  7 MILES SOUTHEAST OF TWIN LAKES BY 1035 AM EST...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3047 8342 3035 8326 3069 8290 3083 8310

$$

48-TURNAGE
1 follow-up statement
000 
WWUS52 KTAE 261535
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1034 AM EST SAT MAR 26 2005

FLC079-261544-
/O.CAN.KTAE.SV.W.0046.000000T0000Z-050326T1545Z/
MADISON FL-
1034 AM EST SAT MAR 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY IS 
CANCELLED SINCE SEVERE WEATHER HAD MOVED OUT OF THE AREA.

LAT...LON 3063 8313 3063 8327 3063 8327 3079 8313
      3079 8313 3076 8314 3072 8313 3073 8312
      3083 8310

$$

GAC185-261545-
/O.CON.KTAE.SV.W.0046.000000T0000Z-050326T1545Z/
LOWNDES GA-
1034 AM EST SAT MAR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 AM EST FOR
SOUTHEASTERN LOWNDES COUNTY...

AT 1031 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR MELROSE...OR ABOUT 18 MILES SOUTHEAST OF
VALDOSTA...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MELROSE AND 7 MILES SOUTHEAST OF TWIN LAKES BY 1038 AM EST...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3063 8313 3063 8327 3063 8327 3079 8313
      3079 8313 3076 8314 3072 8313 3073 8312
      3083 8310

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:10 AM EST, 0 minutes earlier.

Area forecast discussion, Mar 26, 10:10 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EST SAT MAR 26 2005

.CURRENT...ANOTHER SEVERE WEATHER DAY ON TAP ACROSS THE AREA.
FOG DISSIPATING ACROSS INLAND AREAS AS DAYTIME HEATING GETS UNDERWAY
AND DENSE FOG ADVISORIES HAVE BEEN ALLOWED TO EXPIRE. MEANWHILE
FIRST WARNING OF THE DAY HAS ALREADY BEEN ISSUED AND VERIFIED WITH
LARGE HAIL ACROSS PORTIONS OF MADISON COUNTY. SATELLITE IMAGERY AND
CONVECTION DETAIL LOCATION OF DEVELOPING WARM FRONT EAST TO WEST
ACROSS THE NORTHEAST GULF...WHICH WILL BE MOVING NORTHWARD LATER
TODAY AND TONIGHT. 12Z SOUNDING SHOWS DRY SLOT BETWEEN AROUND 750
AND 500 MB WITH IMPRESSIVE LAPSE RATE BETWEEN 600 AND 500 MB. AS THE
WARM FRONT MOVES NORTHWARD EXPECT SHEAR AND HELICITY TO INCREASE IN
THE LOWER LEVELS THIS AFTERNOON AND TONIGHT. MAIN CONCERN TODAY WILL
CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. PUBLIC FORECASTS
ALREADY UPDATED.

&&

.MARINE...CURRENT FORECASTS REMAIN ON TRACK AS WINDS AND SEAS WILL
INCREASE THROUGH THE AFTERNOON AND LIKELY REACH ADVISORY LEVELS
TONIGHT. MAINLY COSMETIC WORDING CHANGES TO FORECASTS THIS MORNING.

&&

.FIRE WEATHER...MOISTURE LEVELS WILL REMAIN HIGH THROUGH THE
WEEKEND. LOOKING AHEAD TO MONDAY...WINDS AND SIGNIFICANTLY DRIER
CONDITIONS MAY RESULT IN RED FLAG CONDITIONS OVER PORTIONS OF THE
AREA.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

DUVAL
Hazardous weather outlook, Mar 26, 5:30 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EST SAT MAR 26 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-262200-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
530 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH
SUNDAY...

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A
WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT
WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS
SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND
AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND
SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND
SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF
THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD
DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A
STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

FOURNIER

In the hours before

Special weather statement, Mar 26, 9:44 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 AM EST SAT MAR 26 2005

FLZ019-261513-
MADISON FL-
INCLUDING THE CITIES OF...MADISON
944 AM EST SAT MAR 26 2005

AT 943 AM EST(843 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM JUST SOUTHWEST OF HOPEFUL MOVING
NORTHEAST AT 40 MPH. THIS STORM SHOULD AFFECT THE CITY OF MADISON.
AROUND 10 AM.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...UP TO DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

48-TURNAGE
Local storm report, Mar 26, 9:48 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             MOSELEY HALL            30.35N 83.58W
03/26/2005  0.88 INCH        MADISON            FL   TRAINED SPOTTER

&&

TJT
Local storm report, Mar 26, 9:52 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             2 NW ERIDU              30.32N 83.77W
03/26/2005  1.75 INCH        MADISON            FL   TRAINED SPOTTER

&&

TJT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:43 AM ESTSevere Thunderstorm WarningTAETaylor32 min
Mar 26, 9:15 AM ESTSevere Thunderstorm WarningTAEMadison, Taylor30 min
Mar 26, 9:50 AM ESTSevere Thunderstorm WarningTAEMadison25 min
Mar 26, 2:35 PM ESTSevere Thunderstorm WarningTAEGulf40 min
Mar 26, 6:45 PM ESTSevere Thunderstorm WarningTAEHolmes, Walton30 min
Mar 26, 6:47 PM ESTSevere Thunderstorm WarningTAELafayette, Taylor43 min
Mar 26, 8:46 AM ESTSpecial Marine WarningTAE119 min
Mar 26, 10:42 AM ESTSpecial Marine WarningTAE2 hr
Mar 26, 12:49 PM ESTSpecial Marine WarningTAE86 min
Mar 26, 2:08 PM ESTSpecial Marine WarningTAE67 min
Mar 26, 5:00 PM ESTSpecial Marine WarningTAE2 hr
Mar 26, 6:03 PM ESTSevere Thunderstorm WarningTAEClay, Quitman42 min
Mar 26, 6:11 PM ESTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell, Worth34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.